Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 466, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 13, 2007, 2:04 PM CDT for Brewster County, Jeff Davis County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2007, 2:04 PM CDT (19:04 UTC)
- Expired
- Jul 13, 2007, 3:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Brewster County, TX, Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 204 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 131905
SVRMAF
TXC043-243-132000-
/O.NEW.KMAF.SV.W.0466.070713T1904Z-070713T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
204 PM CDT FRI JUL 13 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS...
SOUTHEASTERN JEFF DAVIS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 300 PM CDT
* AT 200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EXTREME NORTHWESTERN BREWSTER COUNTY...OR 8 MILES NORTH OF
ALPINE...MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
NORTHERN BREWSTER COUNTY...
INTERSECTION OF U S HIGHWAYS 90 AND 67...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
LAT...LON 3041 10374 3059 10369 3053 10323 3051 10322
3050 10321 3026 10328
$$1 follow-up statement
000
WWUS54 KMAF 131923
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
222 PM CDT FRI JUL 13 2007
TXC243-131932-
/O.CAN.KMAF.SV.W.0466.000000T0000Z-070713T2000Z/
JEFF DAVIS TX-
222 PM CDT FRI JUL 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFF DAVIS COUNTY
IS CANCELLED...
AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA.
THUS...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3028 10335 3029 10336 3029 10341 3032 10345
3039 10369 3054 10354 3053 10323 3050 10321
3026 10328
$$
TXC043-132000-
/O.CON.KMAF.SV.W.0466.000000T0000Z-070713T2000Z/
BREWSTER TX-
222 PM CDT FRI JUL 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTH CENTRAL BREWSTER COUNTY...
AT 217 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
NORTH CENTRAL BREWSTER COUNTY...ABOUT 12 MILES EAST OF
ALPINE...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
HIGHWAY 90 EAST OF ALPINE...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
LAT...LON 3028 10335 3029 10336 3029 10341 3032 10345
3039 10369 3054 10354 3053 10323 3050 10321
3026 10328
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:01 PM CDT, 3 minutes earlier.
Area forecast discussion, Jul 13, 2:01 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CDT FRI JUL 13 2007 .DISCUSSION... THUNDERSTORMS BEGINNING TO DEVELOP ALONG THE DAVIS MOUNTAINS WHERE A PREFRONTAL TROF IS HELPING WITH LIFT THIS AFTERNOON. IT APPEARS THE MAIN FRONT IS LOCATED ALONG AND A LITTLE NORTH OF I-20 THIS AFTERNOON WHICH WILL PROBABLY BE THE FOCUS FOR FURTHER CONVECTIVE DEVELOPMENT THIS AFTERNOON INTO TONIGHT. PWATS APPROACHING 2 INCHES MAY CREATE SOME HEAVY RAIN PRODUCERS...BUT DECENT STORM SPEED SHOULD PREVENT PROBLEMS IN ALL BUT LOCALIZED URBAN AREAS. THE FRONT WILL REDUCE MAX TEMPS ONLY SLIGHTLY TOMORROW THEN WE WILL SEE A GRADUAL WARMING TREND INTO EARLY NEXT WEEK WITH THE RETURN OF SOUTH AND SOUTHEASTERLY LOW LEVEL FLOW. THE MAIN FORECAST CONCERN FOR THE EXTENDED PERIOD WILL BE THE MOVEMENT OF AN INVERTED UPPER LEVEL TROUGH THAT GETS WRAPPED AROUND HIGH PRESSURE TO THE WEST AND PULLED BACK OVER THE PERMIAN BASIN FROM EAST TEXAS. MODELS USUALLY HAVE A TOUGH TIME NAILING DOWN THE SPECIFICS OF SUCH FEATURES BUT FEEL THERE IS ENOUGH CONSENSUS TO START INCREASING POPS BY LATE IN THE FORECAST PERIOD. DEEP LAYER MOISTURE AND EASTERLY UPSLOPE FLOW WILL KEEP MAX TEMPS BELOW CLIMO LATE NEXT WEEK BUT FEEL THE 12Z MEX MAY BE A COOL WITH HIGHS IN THE 80S SO KEPT CLOSER TO ENSEMBLE GUIDANCE AND PREVIOUS FORECAST WITH HIGHS IN THE LOWER 90S. HENNIG && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 70 88 69 91 / 50 10 10 10 CARLSBAD NM 70 95 68 96 / 40 20 10 10 DRYDEN TX 74 94 73 93 / 40 20 10 10 FORT STOCKTON TX 70 90 71 93 / 40 20 10 10 GUADALUPE PASS TX 66 86 67 91 / 50 20 10 10 HOBBS NM 68 93 69 95 / 40 10 10 10 MARFA TX 61 85 60 89 / 30 20 10 10 MIDLAND INTL AIRPORT TX 67 89 69 93 / 40 10 10 10 ODESSA TX 69 90 71 94 / 40 10 10 10 WINK TX 70 96 73 100 / 40 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Jul 13, 4:55 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 455 AM CDT FRI JUL 13 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-132000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 455 AM CDT FRI JUL 13 2007 /355 AM MDT FRI JUL 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT ACROSS MUCH OF THE OUTLOOK AREA TODAY AND CONTINUE THROUGH TONIGHT. WITH A VERY MOIST AIRMASS IN PLACE SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED FLOODING...PARTICULARLY ACROSS THE NORTHERN AND EASTERN PERMIAN BASIN. A FEW STORMS MAY ALSO BECOME STRONG TO SEVERE...PRODUCING STRONG DOWNBURST WINDS IN EXCESS OF 60 MPH THIS AFTERNOON AND THIS EVENING. A STORM OR TWO MAY ALSO PRODUCE LARGE HAIL. FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... LOCAL INTERESTS SHOULD STAY ABREAST OF THE LATEST WEATHER INFORMATION TODAY AND THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jul 13, 10:33 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1033 AM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST ROYALTY 31.37N 102.87W
07/12/2007 E69 MPH WARD TX TRAINED SPOTTER
0625 PM TSTM WND DMG GRANDFALLS 31.34N 102.85W
07/12/2007 WARD TX CO-OP OBSERVER
ROOF BLOWN OFF BARN AND TREES DOWNED
0640 PM TSTM WND GST 8 N TUBBS CORNER 31.50N 102.60W
07/12/2007 E60 MPH CRANE TX TRAINED SPOTTER
0734 PM TSTM WND DMG 3 N PLEASANT FARMS 31.72N 102.34W
07/12/2007 ECTOR TX FIRE DEPT/RESCUE
DOWN POWER LINES DUE TO TSTM WIND GUSTS
&&
RFAGENSpecial weather statement, Jul 13, 1:02 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 102 PM CDT FRI JUL 13 2007 TXZ075-081-131900- PECOS-BIG BEND AREA- 102 PM CDT FRI JUL 13 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN BREWSTER AND SOUTH CENTRAL PECOS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTH CENTRAL PECOS COUNTY AT 102 PM CDT...MOVING SOUTH AT 5 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHEASTERN BREWSTER AND SOUTH CENTRAL PECOS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. MOTORISTS ON U S HIGHWAY 90 AROUND 20 MILES EAST OF MARATHON SHOULD BE ON THE LOOKOUT FOR SUDDEN DROPS IN VISIBILITY DUE TO HEAVY RAIN AND STRONG GUSTY WINDS. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WIND GUSTS TO 55 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jul 13, 1:43 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 143 PM CDT FRI JUL 13 2007 TXZ074-131945- DAVIS/APACHE MOUNTAINS AREA- 143 PM CDT FRI JUL 13 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN JEFF DAVIS COUNTY AT 143 PM CDT...MOVING EAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WIND GUSTS TO 55 MPH...SMALL HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:21 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 54 min |
| Jul 13, 1:31 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 59 min |
| Jul 13, 3:18 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 57 min |
| Jul 13, 3:35 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 55 min |
| Jul 13, 4:10 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 65 min |
| Jul 13, 4:33 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 57 min |
| Jul 13, 5:15 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 60 min |
| Jul 13, 5:17 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 58 min |
| Jul 13, 5:25 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 65 min |
| Jul 13, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 60 min |
| Jul 13, 6:16 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 32 min |
| Jul 13, 6:21 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ward | 54 min |
| Jul 13, 6:56 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.